Alert archive / Florida / Freeze Warnings in 2008
Freeze Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Nov 26, 2008, 2:19 AM EST for Sumter County, Florida. It took effect at Nov 27, 2008, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2008, 2:19 AM EST (07:19 UTC)
- In effect from
- Nov 27, 2008, 2:00 AM EST
- Expired
- Nov 27, 2008, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTBW 260719 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 219 AM EST WED NOV 26 2008 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... .COLD AND DRY AIR BEHIND A COLD FRONT...NOW SOUTH OF FLORIDA...WILL ALLOW FOR STRONG RADIATIONAL COOLING TONIGHT AND VERY EARLY THURSDAY...WITH SEVERAL HOURS OF FREEZING TEMPERATURES EXPECTED. FLZ039-042-043-048-049-261930- /O.UPG.KTBW.FZ.A.0011.081127T0700Z-081127T1300Z/ /O.NEW.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS 219 AM EST WED NOV 26 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THREE TO 5 HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS LEVY...CITRUS...SUMTER...HERNANDO...AND PASCO COUNTIES EARLY THURSDAY MORNING. A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. IN ADDITION...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED PIPES. $$
2 follow-up statements
000 WWUS72 KTBW 261921 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 221 PM EST WED NOV 26 2008 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... .COLD AND DRY AIR BEHIND A COLD FRONT...NOW SOUTH OF FLORIDA... WILL ALLOW FOR STRONG RADIATIONAL COOLING TONIGHT AND VERY EARLY THURSDAY...WITH SEVERAL HOURS OF FREEZING TEMPERATURES EXPECTED. FLZ039-042-043-048-049-271300- /O.CON.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS 221 PM EST WED NOV 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. THREE TO 5 HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS LEVY...CITRUS...SUMTER...HERNANDO...AND PASCO COUNTIES EARLY THURSDAY MORNING. A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. IN ADDITION... PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED PIPES. $$
000 WWUS72 KTBW 270123 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 823 PM EST WED NOV 26 2008 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... .COLD AND DRY AIR OVER THE REGION IS EXPECTED TO COMBINE WITH CLAM WINDS AND MOSTLY CLEAR SKIES FOR RADIATIONAL COOLING TONIGHT AND VERY EARLY THURSDAY...WITH SEVERAL HOURS OF FREEZING TEMPERATURES EXPECTED. FLZ049-270230- /O.CAN.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/ PASCO- INCLUDING THE CITIES OF...NEW PORT RICHEY...ZEPHYRHILLS 823 PM EST WED NOV 26 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FREEZE WARNING. THREE HOURS OF WIDESPREAD FREEZING TEMPERATURES AND NOT EXPECTED OVERNIGHT IN PASCO COUNTY. IN ADDITION TO TEMPERATURES IN THE LOWER TO MID 30S THE CALM WINDS AND MOSTLY CLEAR SKIES WILL ALSO PROMOTE THE POTENTIAL FOR AREAS OF FROST THURSDAY MORNING AS WELL. $$ FLZ039-042-043-048-271300- /O.CON.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 823 PM EST WED NOV 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY... AROUND THREE TO FOUR HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS LEVY...CITRUS...SUMTER...AND HERNANDO COUNTIES EARLY THURSDAY MORNING. IN ADDITIONS TO FREEZING TEMPERATURES THE CALM WINDS AND MOSTLY CLEAR SKIES WILL ALSO PROMOTE THE POTENTIAL FOR AREAS OF FROST THURSDAY MORNING AS WELL. A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. IN ADDITION... PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED PIPES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Nov 25, 9:05 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 25, 9:05 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
905 PM EST TUE NOV 25 2008
.DISCUSSION...COLD FRONT EXITING THE AREA THIS EVENING WITH MORE
COLD DRY AIR FILTERING IN FROM THE NORTH. COLDEST AND DRIEST AIR
STILL TO THE NORTH AS WINDS REMAIN GENERALLY OUT OF THE NORTHWEST
OFF THE GULF...BUT WINDS SHOULD SHIFT TO A MORE NORTHERLY DIRECTION
OVERNIGHT ALLOWING THE AIR TO THE NORTH TO BEGIN WORKING SOUTHWARD.
SKIES SHOULD BE CLEAR OVERNIGHT WITH TEMPERATURES FALLING TO
AROUND FREEZING IN THE NORMALLY COLDER INLAND LOCATIONS ACROSS THE
NATURE COAST...BUT NOT EXPECTING IT TO BE WIDESPREAD ENOUGH OR
LONG ENOUGH IN DURATION TO MEET FREEZE WARNING CRITERIA. TOMORROW
NIGHT LOOKS PLENTY COLD ENOUGH ACROSS THE NATURE COAST WITH
READINGS EXPECTED TO FALL INTO THE MIDDLE 20S IN SOME OF THE
NORMALLY COLDER LOCATIONS AND THE FREEZE WATCH LOOKS ON TRACK.
COULD SEE SOME NEAR FREEZING TEMPERATURES FURTHER SOUTH IN THE
NORMALLY COLDER INLAND LOCATIONS OF CENTRAL FLORIDA WEDNESDAY
NIGHT...BUT LIKE TONIGHT ACROSS THE NATURE COAST...NOT EXPECTING
IT TO BE WIDESPREAD OR LONG ENOUGH IN DURATION. WILL HOWEVER
LIKELY SEE FROST IN AREAS THAT FALL INTO THE MIDDLE 30S OR LOWER
BOTH NIGHTS. OVERALL THE CURRENT FORECAST LOOKS ON TRACK WITH NO
EVENING UPDATE PLANNED.
&&
.AVIATION...VFR ALL SITES FOR THE NEXT 24 HOURS.
&&
.MARINE...WINDS ALREADY BEGINNING TO COME DOWN BELOW OR JUST BELOW
EXERCISE CAUTION CRITERIA ACROSS THE OFFSHORE COASTAL WATERS THIS
EVENING AND EXPECTED TO REMAIN BELOW CRITERIA FOR THE NEXT FEW
DAYS AS HIGH PRESSURE SETTLES OVER THE REGION. WILL REMOVE
EXERCISE CAUTION HEADLINE FOR OFFSHORE WATERS AND ADJUST FORECAST
WORDING ACCORDINGLY...OTHERWISE NO OTHER MAJOR CHANGES PLANNED FOR
LATE EVENING FORECAST.
&&
.CLIMATE...HAVE ISSUED PUBLIC INFORMATION STATEMENT (PNS) ABOUT
THE POSSIBILITY OF MORE RECORD TEMPERATURES WEDNESDAY NIGHT. THIS
IS LINKED IN THE TOP NEWS OF THE DAY SECTION ON OUR HOME PAGE.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 6 PM EST WEDNESDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...NONE.
&&
DISCUSSION/MARINE/CLIMATE...69/CLOSE
AVIATION...63/JILLSONHazardous weather outlook, Nov 25, 4:03 AM EST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 403 AM EST TUE NOV 25 2008 FLZ039-042-043-048>052-055>057-060>062-065-251800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 403 AM EST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... GUSTY NORTH TO NORTHWEST WINDS BEHIND A COLD FRONT EXPECTED TO CROSS THROUGH SOUTHWEST FLORIDA TODAY WILL CREATE STRONG CURRENTS AROUND FIXED STRUCTURES...ESPECIALLY IN PINELLAS COUNTY. ...WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION FROM TARPON SPRINGS NORTHWARD OUT 20 TO 60 NM WITH NORTH WINDS OF 15 TO 20 KNOTS AND SEAS BUILDING TO 5 FEET THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...FIRE WEATHER IMPACT... DRY AIR BEHIND A COLD FRONT WILL LEAD TO 3 TO 5 HOURS OF RH BELOW 35 PERCENT OVER A MAJORITY OF THE AREA BOTH WEDNESDAY AND THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 99
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:00 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 28 hr |
Nearby
Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.